Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 22, 1999, 1:59 PM CST for Decatur County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 1:59 PM CST (19:59 UTC)
- Expired
- Jan 22, 1999, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 221959 FFWBNA TNC039-230000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DECATUR COUNTY IN WESTERN TENNESSEE * UNTIL 600 PM CST * AT 150 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG AND WEST OF THE TENNESSEE RIVER IN DECATUR COUNTY... MOVING NORTH. THESE STORMS WERE PRODUCING LOCALLY HEAVY RAIN WHICH WILL LIKELY CAUSE FLASH FLOODING ALONG SMALL STREAMS AND CREEKS. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:52 AM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Jan 22, 8:52 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 852 AM CST FRI JAN 22 1999 LN OF STG TSRA CURNTLY EDGING TWD TN RVR W/ AREA OF SHRA/TSRA MOVG NE THRU WRN MID TN. WL SEND A SET OF AMENDED ZNS FOR MID TN TO DROP THE WATCH...REALIGN ZN GROUPING...AND MAKE A FEW MINOR ADJUSTMENTS TO PD 1 FCST. MRNG BNA SOUNDING SHOWS WEAKLY UNSTABLE ENVIRONMENT W/ LI OF ZERO AND PW OVR 1 INCH. ADAP CHARTS SHOW GREATER INSTABILITY TO SW OF FA...AND XPCT AMS OVR FA TO DESTABILIZE AS TEMPS INCRS AND MORE UNSTABLE AIR ADVECTS INTO MID TN. HAVE A NICE DAY 08
In the hours before
Special weather statement, Jan 22, 9:19 AM CST, 4 hours 40 minutes before
TNZ005>010-022>031-055>064-075-076-093>096-221830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 919 AM CST FRI JAN 22 1999 ...SEVERE WEATHER CONTINUES TO THREATEN MIDDLE TENNESSEE RESIDENTS TODAY... A STRONG COLD FRONT CONTINUES PUSHING TOWARD MIDDLE TENNESSEE. THE ATMOSPHERE AHEAD OF THE FRONT IS UNUSUALLY WARM AND VERY MOIST... AND CONDITIONS ARE THEREFORE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT...ESPECIALLY DURING THE AFTERNOON. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. MIDDLE TENNESSEE RESIDENTS ARE STONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...FOR THE LATEST WEATHER INFORMATION. STORMS SPOTTER GROUPS AND EMA PERSONNEL SHOULD PREPARE FOR ACTIVATION LATER TODAY SHOULD SEVERE WEATHER DEVELOP. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:47 AM CST | Tornado Warning | OHX | Benton | 48 min |
| Jan 22, 3:20 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 60 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 63 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| Jan 22, 3:40 AM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Decatur | 47 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Stewart | 47 min |
| Jan 22, 3:54 AM CST | Tornado Warning | OHX | Dickson, Montgomery | 61 min |
| Jan 22, 4:30 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 65 min |
| Jan 22, 4:38 AM CST | Tornado Warning | OHX | Humphreys | 62 min |
| Jan 22, 4:48 AM CST | Tornado Warning | OHX | Houston | 52 min |
| Jan 22, 5:00 AM CST | Tornado Warning | OHX | Dickson | 65 min |
| Jan 22, 5:06 AM CST | Tornado Warning | OHX | Montgomery | 49 min |
| Jan 22, 5:19 AM CST | Tornado Warning | OHX | Cheatham | 46 min |
| Jan 22, 5:24 AM CST | Tornado Warning | OHX | Robertson | 61 min |
| Jan 22, 6:37 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| Jan 22, 9:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Jan 22, 9:45 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 22, 10:04 AM CST | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jan 22, 1:00 PM CST | Tornado Warning | OHX | Decatur | 60 min |
| Jan 22, 1:26 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 3:20 PM CST | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jan 22, 3:20 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery | 3 hr |
| Jan 22, 3:41 PM CST | Severe Thunderstorm Warning | OHX | Decatur, Perry, Wayne | 34 min |
| Jan 22, 4:35 PM CST | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 5:30 PM CST | Tornado Warning | OHX | Lincoln | 45 min |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Decatur, Perry, Wayne | 4 hr |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.